MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-021-250-16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Stenosis (2263); Obstruction/Occlusion (2422); Ischemia Stroke (4418)
Date of Event 05/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment of a fusiform, unruptured aneurysm with a max diameter of 4mm and a 3mm neck diameter.It was noted the patient's vessel tortuosity was severe.The landing zone was 2.5mm distally and 2.5mm proximally.It was unknown if the dapt (dual antiplatelet treatment) was administered.It was reported that the pipeline vantage device was implanted successfully.There were no complications until yesterday when physician informed that patient had stroke following procedure.He is recovering.The angiographic result post procedure was normal.The pipeline was used for an indication that is not approved (off-label), it was used in anterior cerebral artery (aca).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting that the cause of the stroke was unknown.There was a stenosis distal to the pipeline.Symptoms that the patient experienced related to the stroke included limb weakness.Thrombectomy took place to resolve the stroke.The procedure was completed with aspiration, sofia.The patient was fine at the end of the case.The patient was placed on dual antiplatelet therapy (dapt) prior to the procedure.Abnormalities noted on imaging at the time of the stroke was pipe was occluded.The stroke was ischemic.The patient is fully recovered.There was no procedural difficulty during deployment due to the vessel tortuosity or aca anatomy.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22175702
Report Number2029214-2025-01347
Device Sequence Number7818152
Product Code OUT
UDI-Device Identifier00847536036246
UDI-Public(01)00847536036246(17)271207(10)D003278
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED3-021-250-16
Device Catalogue NumberPED3-021-250-16
Device Lot NumberD003278
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/09/2025
Date Device Manufactured12/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale